Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 28, 2007, 12:47 PM EDT for Georgetown County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 12:47 PM EDT (16:47 UTC)
- Expired
- Jul 28, 2007, 1:21 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2294 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:06 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 28, 10:06 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1006 AM EDT SAT JUL 28 2007 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA THIS WEEKEND. A WEAK SURFACE FRONT WILL STALL ACROSS THE CAROLINAS MONDAY AND SLOWLY DISSIPATE THROUGH WEDNESDAY. HIGH PRESSURE WILL RIDGE IN FROM THE EAST THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TODAY/... STRONG UPPER LEVEL IMPULSE TO PASS JUST WEST AND SOUTH OF THE AREA THIS AFTERNOON AND EVENING. ITS CLOSE PROXIMITY WILL PROVIDE DECENT PVA FOR ADDITIONAL FORCING FOR CONVECTION TO IGNITE. THIS ADDITIONAL TSRA SUPPORT AND THE LATEST 88-D RADAR TRENDS...ARE ENUF TO INCREASE POPS ACROSS THE AREA...WITH THE HIGHEST ACROSS THE SC COUNTIES. DUE TO CLOUDS AND PCPN...HAVE TWEAKED MAXES LOWER ESPECIALLY ACROSS THE SC COUNTIES. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... THE NEXT SEVERAL DAYS WILL FEATURE A VERY UNCLIMATOLOGICAL SUMMER PATTERN HIGHLIGHTED BY A SERIES OF UPPER LEVEL DISTURBANCES PASSING THROUGH A SHARP EASTERN U.S. TROUGH. THIS WILL LEAD TO INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE GFS IS INITIALLY 3-6 HOURS FASTER THAN THE NAM...BUT BOTH MODELS AGREE A STRONG UPPER DISTURBANCE WILL BE MOVING THROUGH EASTERN SOUTH CAROLINA THIS EVENING. HAVE FORECAST HIGHEST POPS THIS EVENING FROM FLORENCE SOUTHEAST TOWARD THE COAST WHERE THE BEST DYNAMICS WILL MOVE. FOR SUNDAY...THE NAM IS FARTHER SOUTH AND EAST DEVELOPING A SURFACE LOW ACROSS CENTRAL SOUTH CAROLINA. THE GFS HOLDS THE LOW LEVEL CIRCULATION WEST OF ATLANTA UNTIL MONDAY MORNING WHEN IT ARRIVES IN THE PALMETTO STATE. THIS DIFFERENCE IS SIGNIFICANT SINCE THE CONVERGENCE PROVIDED BY THE LOW WILL BE INSTRUMENTAL IN DETERMINING HOW MUCH CONVECTION WILL DEVELOP IN THE VERY MOIST AND UNSTABLE AIRMASS SUNDAY AFTERNOON. THE GFS MOS POPS (30-40%) SEEM TOO LOW EVEN GIVEN THE AIRMASS CONVECTIVE PARAMETERS ALONE...SO WILL TREND UP TOWARD THE HIGHER ETA/NGM MOS GUIDANCE POPS IN THE GRIDS. BY MONDAY...BOTH THE GFS AND NAM AGREE THE FINAL PIECE OF THE UPPER LEVEL TROUGH WILL PASS OVER THE CAROLINAS...ALONG WITH THE SURFACE CONVERGENT AXIS LATE IN THE DAY. COVERAGE OF RAIN SHOULD APPROACH 60% DURING THE DAY...WITH A CLEARING TREND DEVELOPING FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT BEHIND THE UPPER TROUGH AXIS. DIURNAL TEMPERATURE RANGES WILL BE HELD TO ONLY 15 DEGREES OR SO THROUGH THE PERIOD GIVEN HIGH DEWPOINTS AND PLENTY OF CLOUD COVER. A COMPROMISE AMONG THE GUIDANCE MEMBERS APPEARS VERY REASONABLE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MID LEVEL TROUGH DIGGING ACROSS THE EAST COAST IN THE BEGINNING OF THE PERIOD AS COLD FRONT APPROACHES FROM THE WEST NORTHWEST GIVING BEST CHANCE OF PCP FOR MON AFTN. MID LEVEL TROUGH SEEMS TO SHIFT FAR ENOUGH NORTH AND EAST BY TUESDAY INTO WEDNESDAY TO CREATE SOME MID LEVEL DRYING AND SUBSIDENCE...BUT COLD FRONT GETS HUNG UP ALONG THE COAST. THEREFORE WILL KEEP GREATER POPS FOR MON AND KEPT SLIGHT CHC TO CHC POPS FOR MUCH OF THE WEEK ALTHOUGH MID WEEK COULD BE DRIER IF FRONT SHIFTS FAR ENOUGH OFF THE COAST. GFS HAS LOW DEVELOPING ALONG LINGERING FRONTAL BOUNDARY AND LIFTS THE LOW UP THE EAST COAST TUES INTO WED PUTTING OUR LOCAL AREA ON THE BACK SIDE WHICH COULD GIVE US A COUPLE OF DRIER DAYS FOR MID WEEK. AS HIGH PRESSURE RIDGES BACK IN FROM ATLANTIC TOWARD END OF WEEK...MOISTURE GETS PULLED BACK INTO THE SOUTHEAST IN THE RETURN FLOW. FAIRLY PERSISTENT EAST COAST TROUGH WILL HANG ON THROUGH END OF WEEK ALTHOUGH IT DOES DAMPEN OUT A BIT BECOMING MORE ZONAL BY END OF WEEKEND. TEMPS WILL REMAIN WITHIN A FEW DEGREES OF GUIDANCE. MAX TEMPS WILL BE SLIGHTLY LOWER MONDAY DUE TO CLOUD COVER ASSOCIATED WITH COLD FRONT. DEW POINTS WILL BE IN THE 70S THROUGH THE PERIOD WITH A DROP INTO THE 60S BEHIND COLD FRONT. OVERALL TEMPS HOVERING AROUND 70 AT NIGHT AND 90 DURING THE DAY. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... MVFR FOG WILL LIFT TO VFR BY 13Z. HAZARD OF CONCERN TODAY WILL BE THUNDERSTORMS. GUIDANCE SUGGEST EARLY DEVELOPMENT ALONG THE SEA BREEZE VICINITY OF THE COASTAL TERMINALS POSSIBLY AS EARLY AS 15Z. GOOD MOISTURE CONTENT AND APPROACHING SHORT WAVE SUGGEST COVERAGE SUFFICIENT ENOUGH TO WARRANT TEMPO THUNDERSTORMS/MVFR CONDITIONS ALTHOUGH BRIEF IFR WILL BE POSSIBLE THROUGH 19Z. DUE TO CLOUD COVERAGE THIS MORNING THUNDERSTORMS AT FLO/LBT WILL LIKELY OCCUR MAINLY FROM 17Z-20Z. THUNDERSTORMS DECREASE FROM NORTH TO SOUTH THIS AFTERNOON AS SHORT WAVE PASSES. THUNDERSTORMS LIKELY TO CONTINUE THROUGH THE NIGHT BUT SOUTH OF THE TERMINALS. FOG AGAIN LIKELY TONIGHT WITH WIDESPREAD MVFR VISIBILITIES. SINCE IFR EXPECTED TO BE PATCHY WILL NOT MENTION IN TAFS ATTM. CHANCE OF THUNDERSTORMS THROUGH TUESDAY WITH CHANCE OF IFR EACH MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... SFC PRESSURE GRADIENT TO REMAIN WEAK THIS AFTERNOON...WITH THE SEA BREEZE CIRCULATION THE MAIN WIND AND RESULTANT SEAS PRODUCER THIS AFTERNOON AND EVENING. EVENTHOUGH AN UNDERLYING WEAK SE 2 FOOT 9 SEC PERIOD EXISTS...THE ADDITION OF THE WIND DRIVEN WAVES FROM THE SEA BREEZE BOUNDARY WILL NOT HAVE THE FETCH OR EXIST LONG ENOUGH TO INCREASE OVERALL SEAS BEYOND 3 FT. HAVE INCREASED PCPN CHANCES ESPECIALLY ACROSS THE WATERS SOUTH OF LITTLE RIVER INLET...WHERE AN UPPER IMPULSE WILL AID THE IGNITION AND THE LONGEVITY OF THE CONVECTION. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... LOW PRESSURE CURRENTLY ACROSS THE OHIO VALLEY WILL GRADUALLY SLIDE SOUTH AND EAST OVER THE NEXT FEW DAYS...EVENTUALLY REACHING THE CAROLINA COASTLINE BY MONDAY AFTERNOON. UNTIL THEN GENERALLY LIGHT SOUTHERLY WINDS ARE EXPECTED WITH SPEEDS LESS THAN 15 KT OUTSIDE OF THUNDERSTORMS. A PERSISTENT SOUTHEASTERLY SWELL (2 FT/8 SECONDS) WILL CONTINUE THROUGH THE PERIOD AS WELL. LONG TERM /MONDAY THROUGH WEDNESDAY/... SOUTHERLY FLOW AHEAD OF STALLED FRONT FOR MONDAY IN THE 10 TO 15 KT RANGE INCREASES AS GRADIENT TIGHTENS. FOR MID WEEK WINDS AND SEAS GET A BIT TRICKIER DEPENDING ON HOW THE SFC LOW AND LINGERING FRONTAL BOUNDARY PANS OUT. WENT MORE IN LINE WITH GFS SHIFTING WINDS AROUND TO THE W-NW FOR MID WEEK ON BACK END OF DEVELOPING LOW AS IT MOVES UP THE COASTAL WATERS FAR ENOUGH EAST. BY END OF WEEK...RETURN FLOW OF SW TO S WINDS SETS UP AGAIN. SEAS REMAIN IN THE 2 TO 4 KT RANGE...WITH SLIGHT INCREASE MID WEEK AS SFC LOW MOVES NORTH JUST EAST OF COASTAL WATERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...TRA NEAR TERM...HOEHLER SHORT TERM...TRA LONG TERM...RGZ AVIATION...MRR
Hazardous weather outlook, Jul 28, 5:08 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 508 AM EDT SAT JUL 28 2007 NCZ097-101-290915- PENDER-NEW HANOVER- 508 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-100-SCZ017-023-024-032>034-039-046-290915- ROBESON-BLADEN-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 508 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-290915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 508 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF WATERSPOUTS THROUGH THE MORNING HOURS IN AND NEAR ANY SHOWER ACTIVITY. MARINERS SHOULD KEEP A CLOSE EYE ON THE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRA
In the hours before
Special weather statement, Jul 28, 11:39 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1139 AM EDT SAT JUL 28 2007 NCZ097-100-101-281645- PENDER-NEW HANOVER-BRUNSWICK- 1139 AM EDT SAT JUL 28 2007 ...PEA SIZE HAIL OCCURRING WITH THUNDERSTORMS... SEA BREEZE INDUCED STRONG THUNDERSTORMS WILL DEVELOP BETWEEN TOPSAIL BEACH ACROSS OGDEN TO BOILING SPRINGS LAKES AND AFFECT THIS AREA THROUGH 145 PM. REPORTS INDICATE SOME OF THESE THUNDERSTORMS ARE PRODUCING PEA SIZE HAIL. THE STORMS WILL ALSO HAVE THE CAPABILITY TO PRODUCE WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. DCH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:02 PM EDT | Special Marine Warning | ILM | 58 min | |
| Jul 28, 2:51 PM EDT | Special Marine Warning | ILM | 54 min | |
| Jul 28, 3:14 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 46 min |
| Jul 28, 3:44 PM EDT | Areal Flood Advisory | ILM | New Hanover | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.